MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Codes Inability to Auto-Fill (1044); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: medical director, cardiologist.Event site postal code: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.Reference complaint # (b)(4).
 
Event or Problem Description
It was reported that the intra-aortic balloon (iab) was difficult to insert.Once the iab reached the descending aorta and the helium line was connected, the iab was unable to fill and initiated an autofill failure alarm.After repeated attempts, the introducer was changed to an 8fr and the iab was replaced to provide therapy.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Reference complaint #(b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Providing updated device identification information in alignment with gudid.Device evaluation: the product was returned with the membrane completely unfolded and blood on the exterior of the catheter.Two kinks were observed on the catheter tubing approximately 76.7cm and 74.9cm from the iab tip.The inner lumen was found to be occluded.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal tubing performed and a leak was detected on the catheter tubing approximately 64.Cm from the iab tip.The reported problem of ¿alarm, autofill failure¿ was most likely triggered by the leak found on the catheter tubing.The penetration found on the catheter tubing appears to have been caused by a sharp object.We are unable to determine when this may have occurred.We are unable to confirm the reported difficulty during insertion because of the returned condition of the catheter and we are unable to mimic the clinical setting.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint # (b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 07004
MDR Report Key18991298
Report Number2248146-2024-00181
Device Sequence Number16903611
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public(01)10607567107974(10)3000338689(17)260926(11)230926
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0295-01
Device Lot Number3000338689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/23/2024
05/31/2024
10/22/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/08/2024
05/31/2024
10/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age82 YR
Patient SexUnknown